Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 70, NWS Melbourne, FL

June 16, 2005Indian River County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 16, 2005, 8:03 PM EDT for Indian River County, Saint Lucie County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2005, 8:03 PM EDT (00:03 UTC)
Expired
Jun 16, 2005, 8:45 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

Counties Indian River County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2005-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2005-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1575 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 170003
SVRMLB
FLC061-111-170045-
/O.NEW.KMLB.SV.W.0070.050617T0003Z-050617T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
803 PM EDT THU JUN 16 2005

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN INDIAN RIVER COUNTY IN EAST CENTRAL FLORIDA
  THIS INCLUDES THE CITIES OF...VERO BEACH...VERO BEACH SOUTH
  NORTHEASTERN ST. LUCIE COUNTY IN EAST CENTRAL FLORIDA
  THIS INCLUDES THE CITIES OF...INDRIO...FORT PIERCE INLET...FORT
  PIERCE

* UNTIL 845 PM EDT

* AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR VERO BEACH 
HIGHLANDS...OR   ABOUT NEAR INDRIO. THIS STORM WAS MOVING EAST AT 15 
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VERO BEACH HIGHLANDS...FORT PIERCE...VERO BEACH SOUTH...6 MILES 
SOUTH OF SOUTH   BEACH AND 7 MILES SOUTH OF VERO BEACH BY 810 PM EDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2766 8052 2738 8053 2737 8012 2768 8011

$$

MRV
2 follow-up statements
000 
WWUS52 KMLB 170026
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
825 PM EDT THU JUN 16 2005

FLC061-111-170045-
/O.CON.KMLB.SV.W.0070.000000T0000Z-050617T0045Z/
ST. LUCIE FL-INDIAN RIVER FL-
825 PM EDT THU JUN 16 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM EDT FOR
SOUTHEASTERN INDIAN RIVER AND NORTHEASTERN ST. LUCIE COUNTIES...

AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FORT PIERCE...MOVING 
EAST SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT PIERCE INLET BY 830 PM EDT
  FORT PIERCE OCEAN PARK AND 6 MILES NORTH OF SURFSIDE PARK BY 835 PM
  EDT
  8 MILES NORTH OF FREDERICK DOUGLASS PARK BY 840 PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2766 8052 2738 8053 2737 8012 2768 8011

$$

MRV
000 
WWUS52 KMLB 170045
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
845 PM EDT THU JUN 16 2005

FLC061-111-170053-
/O.EXP.KMLB.SV.W.0070.000000T0000Z-050617T0045Z/
ST. LUCIE FL-INDIAN RIVER FL-
845 PM EDT THU JUN 16 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN INDIAN RIVER AND
NORTHEASTERN ST. LUCIE COUNTIES EXPIRES AT 845 PM EDT...

AT 845 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW 
SEVERE LIMITS.

STRONG STORMS CONTINUE ACROSS EASTERN SAINT LUCIE COUNTY WHERE WIND 
GUSTS TO 50 MPH AND VERY HEAVY RAIN ARE STILL POSSIBLE THROUGH 930 
PM. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STORMS ACROSS EASTERN 
SAINT LUCIE COUNTY. HEAVY RAIN WILL ALSO CAUSE PONDING OF WATER ON 
ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 2766 8052 2738 8053 2737 8012 2768 8011

$$

MRV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:10 PM EDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jun 16, 2:10 PM EDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT THU JUN 16 2005

.DISCUSSION...SCATTERED CONVECTION ACROSS NORTHERNMOST CWA AT 18Z
FORCED BY WEAK VORT AXIS WILL CONTINUE TO DROP SE WITH ADDITIONAL
DEVELOPMENT AHEAD OF CURRENT STORMS. SEA BREEZE APPEARS TO BE PINNED
TO IMMEDIATE COAST SOUTH OF MLB...WITH LITTLE EVIDENCE OF SEA BREEZE
FARTHER NORTH. GRADIENT SW FLOW...SE MOVING CELLS AND ASSOCIATED
OUTFLOWS...WILL PROVIDE ADDITIONAL LIFT UPON CONVERGENCE WITH SE
FLOW ALONG IMMEDIATE COAST LATER THIS AFTERNOON. EXPECT ADDITIONAL
STORM DEVELOPMENT ACROSS CENTRAL/SOUTHERN COASTAL AREAS BY
20Z...WITH REMNANT ACTIVITY LASTING INTO THE EARLY EVENING. EXPECTED
STRONG CONVERGENCE/LIFT ALONG THE COAST MAY SPAWN ISOLATED STRONG /
MARGINAL SEVERE STORMS...WITH MAIN THREATS BEING DOWNBURST WINDS AND
FREQUENT/EXCESSIVE LIGHTNING.

FRI-SUN...WEAKENING UPPER LEVEL TROUGH MOVING DOWN THE SOUTHEAST
STATES WILL KEEP PULLING GULF MOISTURE ACROSS THE PENINSULA.
DISSIPATING SURFACE TROUGH DROPPING SLOWLY DOWN THE SOUTHEAST WILL
MAINTAIN SOUTHWEST TO WEST FLOW RESULTING IN WARM/HOT TEMPS...LOWER
90S ALONG THE COAST AND LOW/MID 90S INLAND. FLOW NOT STRONG ENOUGH
TO NEGATE SEA BREEZE FORMATION BUT SHOULD LIMIT SEA BREEZES TO THE
COASTAL HALF OF THE FORECAST AREA. PREFER MAV/GFS POPS WHICH SHOW
MORE OF A DIURNAL PATTERN THAN THE MET/NAM POPS WHICH SHOW LITTLE
DIURNAL VARIATION. AFTERNOON AND EVENING LIGHTNING STORMS ALONG THE
COAST WITH POTENTIAL FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY RAIN AS THE STORMS THAT FORMED OVERLAND
DRIFT BACK TOWARD THE COAST AND INTERACT WITH SEA BREEZES...MOISTURE
AND DENSITY DIFFERENCES ALONG THE LAND/MARINE INTERFACE. COULD BE
BUSY AFTERNOON/EVENINGS FOR THE SHORT TERM FORECASTERS AND/OR RADAR
OPERATORS.

MON-THU...MODELS SHOW TROUGHING PATTERN OVER THE AREA MON/TUE GIVING
WAY TO RIDGE BUILDING EAST-WEST ACROSS THE PENINSULA WED/THU.
ALOFT...FLOW VEERING TO THE NORTHWEST WILL PULL DRIER MID LEVEL AIR
ACROSS THE SOUTHEAST AND FLORIDA EFFECTIVELY CAPPING OFF THE LOWER
LEVELS FROM THE MID/UPPER LEVELS WITH MOST OF THE MOISTURE STAYING
BELOW 5000 FEET. EXPECT LOW TOP PRECIPITATION WITH LIMITED VERTICAL
DEVELOPMENT DUE TO CAP ABOVE. GFS/MEX HAS BACKED OFF FROM ITS
PREVIOUS/WED 30S/40S TO TODAYS/THU 10S/20S ON ITS RAIN CHANCE
FORECAST OVER THE INTERIOR AND BREVARD NORTH. NOT AS BIG A DROP FROM
INDIAN RIVER COUNTY SOUTH WHICH SEEMS REASONABLE DUE TO DEEPER
MOISTURE FIELD AS UPPER RIDGE SHIFTS SLIGHTLY EAST ALLOWING START OF
MID LEVEL MOISTURE RETURN FLOW. RIDGE AXIS OVER THE SOUTHERN
PENINSULA WILL ALLOW FOR BETTER SEA BREEZE FORMATION/INLAND PUSH
DURING THE AFTERNOON. NOT GOING TO JUMP ON THIS BIG OF A RAIN CHANCE
CHANGE TODAY BUT IF TONIGHTS GFS/MEX RAIN CHANCES SHOW THE SAME
TREND WILL NEED TO MAKE ADJUSTMENTS ON TOMORROWS PACKAGE/S FOR NEXT
WEEK. NOT MAKING SIGNIFICANT CHANGES TO CURRENT DAYS 4-7 FORECAST
BUT RATHER CONCENTRATE ON FRI-SUN/WEEKEND WEATHER.

&&

.MARINE...MODERATE SOUTHWEST OFFSHORE FLOW BACKS TO SOUTHEAST
ONSHORE BY TUE AS SURFACE RIDGE AXIS MOVES SLOWLY NORTHWARD ACROSS
THE PENINSULA. SEAS 3 TO 4 FOOT MAX. LARGE SCALE STEERING FLOW WILL
FORCE WEATHER WEST TO EAST LATE AFTERNOON EVENING.

&&

.AVIATION...IFR CONDX IN STORMS ACROSS THE INLAND AND KDAB TAF SITES
THROUGH LATE AFTERNOON...WITH GREATER CONCENTRATION OF IFR CONDX AND
STRONG CONVECTIVE WIND GUSTS KMLB/KVRB MID-LATE AFTERNOON AS SE
MOVING CELLS INTERACT WITH EAST COAST SEA BREEZE. ALL ACTIVITY
ENDING BY EARLY EVENING. MVFR / LOCAL IFR FOG AND LOW CEILINGS
POSSIBLE EARLY FRI...ESPECIALLY KMLB/KVRB WHERE HEAVIER RAINFALL
TOTALS EXPECTED THOUGH THIS EVENING. LIGHT SW FLOW WILL REVERT TO
ONSHORE SEA BREEZE FROM SOUTH TO NORTH ALONG THE COAST BEGINNING
EARLY FRIDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  93  72  91 /  20  30  20  40
MCO  74  94  75  92 /  10  20  20  30
MLB  73  93  73  90 /  20  30  20  40
VRB  74  92  74  90 /  20  30  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SPRATT
LONG TERM....WIMMER
Hazardous weather outlook, Jun 16, 6:17 AM EDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
617 AM EDT THU JUN 16 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
162000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
617 AM EDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT:

...THUNDERSTORM IMPACT...
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH STRONG HEATING AND
SUFFICIENT MOISTURE TO SPARK SCATTERED LIGHTNING STORMS TODAY.
STORM MOVEMENT WILL BE TOWARD THE EAST OR SOUTHEAST AT 10 TO 15
MPH. AS STORMS OVER INTERIOR CENTRAL FLORIDA COLLIDE WITH THE SEA
BREEZE BOUNDARY THIS AFTERNOON...COVERAGE AND INTENSITY WILL
INCREASE. FREQUENT TO EXCESSIVE LIGHTNING STRIKES...STRONG
DOWNBURST WIND GUSTS AND AN ISOLATED TORNADO ARE POSSIBLE
ESPECIALLY NEAR THE EAST COAST...INCLUDING VOLUSIA...BREVARD...
INDIAN RIVER...ST LUCIE AND MARTIN COUNTIES.

LIGHTNING IS THE NUMBER ONE KILLER FROM SUMMER THUNDERSTORMS. SEEK
SHELTER IN AN ENCLOSED STURDY BUILDING IF THREATENING WEATHER
APPROACHES.

...FLOOD IMPACT...
A SLIGHTLY FASTER STEERING FLOW AND LESS AVAILABLE MOISTURE
COMPARED TO YESTERDAY WILL LIMIT THE AMOUNT OF RAINFALL AND
FLOODING POTENTIAL OVER INTERIOR COUNTIES. HOWEVER...LOCALLY VERY
HEAVY RAINFALL CAN BE EXPECTED ALONG PORTIONS OF THE EAST COAST
LATE THIS AFTERNOON WHERE ONE TO TWO INCHES ARE POSSIBLE. SUCH
HEAVY DOWNPOURS ON ALREADY SATURATED SOILS WILL AGGRAVATE ANY
ONGOING STANDING WATER PROBLEMS...OR ALLOW FLOODING TO QUICKLY
REDEVELOP. VOLUSIA AND BREVARD COUNTIES ARE MOST SUSCEPTIBLE TO
FLOODING DUE TO RECENT HEAVY RAINS.

...MARINE THUNDERSTORM GUST IMPACT...
BOATERS ARE ADVISED THAT STORMS WILL BE MOVING OFF THE EAST COAST
AND ACROSS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS.
FREQUENT TO EXCESSIVE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS
OF 35 KNOTS ARE POSSIBLE IN A FEW STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY:
STORM COVERAGE WILL BE REDUCED FRIDAY BUT INCREASE SATURDAY AHEAD
OF AN APPROACHING UPPER DISTURBANCE. THE MODEL TREND IS TO BRING
IN DRIER AIR EARLY NEXT WEEK...WITH DEEP MOISTURE STAYING SOUTH
AND EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY

In the hours before

Local storm report, Jun 16, 6:26 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
626 PM EDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     DOWNBURST        SANFORD                 28.79N 81.28W
06/16/2005                   SEMINOLE           FL   LAW ENFORCEMENT

            TREE BRANCHES DOWN,POWER OUTAGES, AND STREET FLOODING
            ACROSS THE SANFORD AREA. MOST STREET FLOODING LAKE MARY
            BLVD AND I4.

0452 PM     HAIL             LAKE MARY               28.76N 81.33W
06/16/2005  0.50 INCH        SEMINOLE           FL   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL

0527 PM     TSTM WND GST     ORLANDO                 28.50N 81.37W
06/16/2005  61 MPH           ORANGE             FL   OFFICIAL NWS OBS

            ORLANDO INTERNATIONAL AIRPORT ASOS REPORTED 53 KNOTS OR
            61 MPH WIND.

0530 PM     HAIL             ORLANDO                 28.50N 81.37W
06/16/2005  1.00 INCH        ORANGE             FL   AMATEUR RADIO

            LARGE HAIL ON GROUND ALONG SR 528

&&

JOC
Special weather statement, Jun 16, 7:03 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
703 PM EDT THU JUN 16 2005

FLZ058-162330-
OKEECHOBEE-
703 PM EDT THU JUN 16 2005

...STRONG STORM ACROSS NORTHERN OKEECHOBEE COUNTY...

AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS GUSTS UP TO 50 MPH AND SMALL
HAIL 5 MILES WEST OF FORT DRUM.  THE STORM WAS DRIFTING SOUTH AT 5
MPH TO THE WEST OF US 4 41. THIS STORM WILL ALSO PRODUCE EXCESSIVE
LIGHTNING. IF THIS STORM APPROACHES YOUR AREA MOVE INDOORS INTO A
STURDY STRUCTURE.

MRV
Local storm report, Jun 16, 7:08 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
708 PM EDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     DOWNBURST        SANFORD                 28.79N 81.28W
06/16/2005                   SEMINOLE           FL   LAW ENFORCEMENT

            TREE BRANCHES DOWN,POWER OUTAGES, AND STREET FLOODING
            ACROSS THE SANFORD AREA. MOST STREET FLOODING LAKE MARY
            BLVD AND I4.

0452 PM     HAIL             LAKE MARY               28.76N 81.33W
06/16/2005  0.50 INCH        SEMINOLE           FL   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL

0527 PM     TSTM WND GST     ORLANDO                 28.50N 81.37W
06/16/2005  61 MPH           ORANGE             FL   OFFICIAL NWS OBS

            ORLANDO INTERNATIONAL AIRPORT ASOS REPORTED 53 KNOTS OR
            61 MPH WIND.

0530 PM     HAIL             ORLANDO                 28.50N 81.37W
06/16/2005  1.00 INCH        ORANGE             FL   AMATEUR RADIO

            LARGE HAIL ON GROUND ALONG SR 528

0614 PM     TSTM WND GST     MELBOURNE               28.08N 80.61W
06/16/2005  58 MPH           BREVARD            FL   OFFICIAL NWS OBS

            MELBOURNE ASOS REPORTED 50 KNOTS OR 58 MPH.

&&

JOC
Special weather statement, Jun 16, 7:34 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
734 PM EDT THU JUN 16 2005

FLZ054-170000-
INDIAN RIVER-
734 PM EDT THU JUN 16 2005

...STRONG STORMS ACROSS INDIAN RIVER COUNTY...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 11 MILES WEST OF VERO BEACH CAPABLE OF PRODUCING WIND
GUSTS TO 45 MPH AND SMALL HAIL. THE STORM WAS MOVING EAST AT 15 MPH
AND WILL MOVE TOWARD VERO BEACH AND THE INDIAN RIVER COUNTY COAST.
THIS STORM WILL ALSO CONTAIN FREQUENT TO EXCESSIVE LIGHTNING. IF
STORMS APPROACH...HEAD INDOORS INTO A STURDY STRUCTURE.

MRV
Special weather statement, Jun 16, 7:40 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
740 PM EDT THU JUN 16 2005

FLZ058-170015-
OKEECHOBEE-
740 PM EDT THU JUN 16 2005

...STRONG STORM CAPABLE OF PRODUCING FUNNEL CLOUDS OVER CENTRAL
OKEECHOBEE COUNTY...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS TO 45
MPH...5 MILES NORTH OF BASINGER...MOVING SOUTH AT 10 MPH.

IF STORMS APPROACH YOUR AREA...MOVE INDOORS INTO A STURDY STRUCTURE.

MRV
Special weather statement, Jun 16, 7:57 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
757 PM EDT THU JUN 16 2005

FLZ054-059-170030-
INDIAN RIVER-ST. LUCIE-
757 PM EDT THU JUN 16 2005

...STRONG STORMS OVER SOUTHEASTERN INDIAN RIVER COUNTY AND
NORTHEASTERN ST. LUCIE COUNTY...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH OVER VERO
BEACH TO LAKEWOOD PARK...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE VERO BEACH...SAINT LUCIE VILLAGE...QUEENS COVE AND SAINT
LUCIE AIRPORT.

HEAD INDOORS INTO A STURDY STRUCTURE AS THESE STORMS APPROACH.

MRV

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:11 PM EDTSpecial Marine WarningMLB64 min
Jun 16, 8:45 PM EDTSpecial Marine WarningMLB60 min
Jun 17, 1:12 PM EDTSpecial Marine WarningMLB2 hr
Jun 17, 2:17 PM EDTSpecial Marine WarningMLB88 min
Jun 17, 2:22 PM EDTSevere Thunderstorm WarningMLBOrange53 min
Jun 17, 2:39 PM EDTSevere Thunderstorm WarningMLBVolusia36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.